MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE TIBIAL DRILL TOWER; DRILL GUIDES

DEPUY ORTHOPAEDICS INC US ATTUNE TIBIAL DRILL TOWER; DRILL GUIDES
Catalog Number 254500131
Medical Device Problem Codes Device-Device Incompatibility (2919); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional manufacturer narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the tibial drill would not advance through the tibial drill tower, as there was scoring on the inside of the tower.It was reported that the instrument was put to the side and a new instrument set was opened.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9, h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that tibial drill would not advance through the tibial drill tower, as there was scoring on the inside of the tower.Instrument was put to the side and a new instrument set was opened.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found signs of heavy usage on its overall surface, including scratches in the device inner surfaces and little deformations on its edges.No other anomaly was noted.The observed condition of the device may have been caused by exposure to unintended forces such as drilling the device in a misaligned position.However, taking in consideration the aspect and age of the device (around 11 years), the observed condition was traced to an end of life problem.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed using a depuy synthes sample as mating device: tibial drill pn: (b)(4).Test revealed certain resistance in the assemblance of the device with its mating component, confirming the reported allegation.Potential cause was traced to a component failure caused by the damage observed on the device.The overall complaint was confirmed as the observed condition of the attune tibial drill tower would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ATTUNE TIBIAL DRILL TOWER
Common Device Name
DRILL GUIDES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23847964
Report Number1818910-2025-22222
Device Sequence Number15813808
Product Code HWT
UDI-Device Identifier10603295130956
UDI-Public(01)10603295130956(10)SO2014415
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500131
Device Lot NumberSO2014415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/06/2026
01/28/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/07/2026
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale